Alert archive / Wisconsin / River Flood Advisories in 2018
River Flood Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Apr 27, 2018, 8:15 AM CDT for Dickinson County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2018, 8:15 AM CDT (13:15 UTC)
- Expired
- Apr 28, 2018, 8:13 PM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Dickinson County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River below Kingsford (KFDM4).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
043 WGUS83 KGRB 271315 FLSGRB Flood Statement National Weather Service Green Bay WI 815 AM CDT Fri Apr 27 2018 ...The National Weather Service in Green Bay has issued a Flood Advisory for the Menominee River... Menominee River near Kingsford affecting Dickinson...Florence and Marinette Counties Menominee River near Big Quinnesec Falls Dam affecting Dickinson...Menominee...Florence and Marinette Counties Synoptic conditions continue to support high flows on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Although below flood stage, flows are above normal and could be a hazard to boaters and other recreational interests along the river. && MIC043-WIC037-075-290113- /O.NEW.KGRB.FL.Y.0002.180427T1315Z-180429T0113Z/ /KFDM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 815 AM CDT Fri Apr 27 2018 The National Weather Service in Green Bay has issued a * Flood Advisory for The Menominee River near Kingsford * At 8:10 AM Friday the flow was 5279 cfs. * Impacts at 8000 cfs. Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$ MIC043-109-WIC037-075-290114- /O.NEW.KGRB.FL.Y.0003.180427T1315Z-180429T0114Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 815 AM CDT Fri Apr 27 2018 The National Weather Service in Green Bay has issued a * Flood Advisory for The Menominee River near Big Quinnesec Falls Dam * At 8:10 AM Friday the flow was 5607 cfs. * Impacts at 5000 cfs. While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
2 follow-up statements
123 WGUS83 KGRB 280134 FLSGRB Flood Statement National Weather Service Green Bay WI 834 PM CDT Fri Apr 27 2018 ...The Flood Advisory continues for the Menominee River... Menominee River near Kingsford affecting Dickinson...Florence and Marinette Counties Menominee River near Big Quinnesec Falls Dam affecting Dickinson...Menominee...Florence and Marinette Counties Synoptic conditions continue to support high flows on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Although below flood stage, flows are above normal and could be a hazard to boaters and other recreational interests along the river. && MIC043-WIC037-075-290113- /O.CON.KGRB.FL.Y.0002.000000T0000Z-180429T0113Z/ /KFDM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 834 PM CDT Fri Apr 27 2018 The Flood Advisory continues for The Menominee River near Kingsford * At 8:10 PM Friday the flow was 5827 cfs. * The river is forecast to reach maximum stage of MSG feet . && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$ MIC043-109-WIC037-075-290114- /O.CON.KGRB.FL.Y.0003.000000T0000Z-180429T0114Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 834 PM CDT Fri Apr 27 2018 The Flood Advisory continues for The Menominee River near Big Quinnesec Falls Dam * At 8:10 PM Friday the flow was 6603 cfs. * The river is forecast to reach maximum stage of MSG feet . && LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
092 WGUS83 KGRB 281611 FLSGRB Flood Statement National Weather Service Green Bay WI 1111 AM CDT Sat Apr 28 2018 ...The Flood Advisory continues for the Menominee River... Menominee River near Kingsford affecting Dickinson...Florence and Marinette Counties Menominee River near Big Quinnesec Falls Dam affecting Dickinson...Menominee...Florence and Marinette Counties Synoptic conditions continue to support high flows on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Although below flood stage, flows are above normal and could be a hazard to boaters and other recreational interests along the river. && MIC043-WIC037-075-290113- /O.CON.KGRB.FL.Y.0002.000000T0000Z-180429T0113Z/ /KFDM4.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1111 AM CDT Sat Apr 28 2018 The Flood Advisory continues for The Menominee River near Kingsford * At 10:30 AM Saturday the flow was 5821 cfs. * Impacts at 8000 cfs. Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$ MIC043-109-WIC037-075-290114- /O.CON.KGRB.FL.Y.0003.000000T0000Z-180429T0114Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1111 AM CDT Sat Apr 28 2018 The Flood Advisory continues for The Menominee River near Big Quinnesec Falls Dam * At 10:10 AM Saturday the flow was 6546 cfs. * Impacts at 5000 cfs. While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 27, 6:04 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 6:04 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 604 AM CDT Fri Apr 27 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 304 AM CDT Fri Apr 27 2018 The first band of rain, mixed with a little snow over Door County, moved offshore overnight. Otherwise, skies were clear to partly cloudy early this morning with the clouds and precipitation across northern Minnesota racing southeast towards the area. Temperatures at 3 am ranged from the middle to upper 20s across the north to the middle 30s to around 40 south. For today, a 500mb trough is expected to swing across the western Great Lakes region. A strong upper level disturbance moving along the mean flow is expected to drop southeast across west central into southeast Wisconsin. The combination of cold air aloft and the upper level disturbance will trigger showers and isolated afternoon thunderstorms. Precipitation type may be an issue for much of the morning across the far north. Complex forecast this morning across the north. Temperatures are well below freezing this morning. However, the compact system was drawing warm air into the region, along with the strong April sunshine should allow temperatures to warm well above freezing later this morning. However, steep mid level lapse rates and evaporative cooling, combined with intense precipitation rates could allow for a few inches of snow to fall across the far north, mainly across Oneida and Vilas counties east into Forest County. Current forecast has around an inch for Vilas County with less than an inch for Oneida and Forest Counties. If the convective showers could move over the same area for a period of time, would not be surprised if there were localized amounts of 2 to 3 inches due to the intense precipitation rates. Over the remainder of the region, isolated thunderstorms are possible generally west of a Manitowoc to Crandon to Manitowish Waters line. Gusty winds and small hail will be possible with the showers and storms due to the low wet bulb zero heights and precipitation rates. Models did show an inverted v signature to support the gusty winds. The risk of thunder should end around sunset. Any lingering showers should end during the evening. High pressure will build into the region later tonight with clouds on the decrease. The high pressure system will bring sunny skies on Saturday with very low relative humidity readings during the afternoon. Trended toward the warmer MAV guidance due to the sunny skies and low relative humidity readings which should allow for the warmer temperatures. .LONG TERM...Saturday Night Through Thursday Issued at 304 AM CDT Fri Apr 27 2018 The latest medium range models suggest this part of the forecast will start out quiet, then turn more active for the middle of next week. A general model blend will suffice. Saturday night through Sunday night...High pressure will be centered across the region for Saturday night and Sunday. With ample dry air present, should see mostly clear conditions through the period. As the high shifts to the Appalachians on Sunday night, southwest flow will increase aloft and moisture will start to invade the region late. Will likely see some increasing clouds, but precip chances should hold off until later. Temps returning to the low 60s away from Lake Michigan on Sunday. Rest of the forecast...Warm advection will crank into a higher gear on Monday as a cold front moves across the north-central Plains. In addition to the warm advection, a weak shortwave could bring a few showers to the region on Monday. The front will then move across the area on late Tue afternoon into Tuesday night. Though upper dynamics are not impressive, will have some instability present which could lead to a few thunderstorms. This front will stall nearby the area on Wednesday and possibly into Thursday. Periods of showers and storms will be possible along the front, especially during the Wednesday night and Thursday period, though its too early to assess the severe threat. Temps could be quite warm on Monday and Tuesday, and raised highs several degrees with coordination from surrounding offices. Temps do fall back behind the front for late in the week. && .AVIATION...for 12Z TAF Issuance Issued at 559 AM CDT Fri Apr 27 2018 Scattered showers and isolated thunderstorms can be expected today. A little snow is also likely across the north this morning, generally north of a Merrill to Iron Mountain line. There is a lot of cold air aloft, thus some of the showers and storms could produce small hail. The showers will come to an end later this afternoon across the north and across central and east-central Wisconsin early this evening. Behind the system, there will be some gusty winds from the north/northeast across northeast Wisconsin. High pressure builds into the region on Saturday, bringing diminishing winds and good flying conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......MPC AVIATION.......Eckberg
Hazardous weather outlook, Apr 27, 3:11 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 311 AM CDT Fri Apr 27 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 311 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Snow accumulations around an inch or less is expected across north central Wisconsin this morning. The snow could make for a few slick roads and sidewalk before it turns to rain by midday. There is a chance of thunderstorms across portions of central, north-central and east-central Wisconsin this afternoon. Severe storms are not expected, but some small hail and brief gusty winds are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Most rivers across the area are approaching crest or have crested due to runoff from the recent snow melt. Minor flooding is occurring on the Wolf, Little Wolf, Embarrass and Wisconsin Rivers. Anyone with river interests should pay close attention to water levels and the latest hydrologic forecasts. Boaters should also exercise caution due to the fast flows on area rivers. Low relative humidity is expected over the weekend, and may result in elevated fire danger in grasses and other fine fuels. There is a chance of thunderstorms at times from Tuesday afternoon through Wednesday night. It is too early to determine if any of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements and any occurrences of small hail to the National Weather Service in Green Bay. LMZ521-522-541>543-280815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 311 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty north winds and building waves will lead to hazardous conditions for small craft on the Bay and Lake later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft will continue through early afternoon on Saturday. Hazardous conditions for small craft are possible on Lake Michigan early next week due to persistent south winds and building waves. Thunderstorms may also pose a hazard to mariners Tuesday afternoon and Tuesday night. Eckberg/MPC
In the hours before
Special weather statement, Apr 27, 8:13 AM CDT, 2 minutes before
Special Weather Statement National Weather Service Green Bay WI 813 AM CDT Fri Apr 27 2018 WIZ005-010-018-271515- Vilas-Oneida-Lincoln- 813 AM CDT Fri Apr 27 2018 ...SNOW, SLEET AND RAIN WILL MAKE FOR SLICK ROADS AND SIDEWALKS... A mixture of snow, sleet and rain will arrive in the Northwoods this morning and could make roads and sidewalks slippery in some places. The precipitation should change to all rain by afternoon. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:15 AM CDT | River Flood Advisory | GRB | Dickinson, Menominee | 36 hr |
| Apr 27, 8:24 AM CDT | River Flood Advisory | GRB | Dickinson, Menominee | 36 hr |
| Apr 27, 8:24 AM CDT | River Flood Advisory | GRB | Dickinson, Menominee | 36 hr |
| Apr 27, 8:24 AM CDT | River Flood Advisory | GRB | Menominee | 36 hr |
| Apr 27, 3:27 AM CDT | Small Craft Advisory | GRB | 36 hr | |
| Apr 27, 10:01 AM CDT | River Flood Advisory | GRB | Lincoln, Marathon | 36 hr |
| Apr 27, 10:01 AM CDT | River Flood Advisory | GRB | Marathon | 36 hr |
| Apr 27, 10:01 AM CDT | River Flood Advisory | GRB | Wood | 36 hr |
Nearby
River Flood Advisories in Wisconsin, 2018River Flood Advisories in Michigan, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.